MAUDE Adverse Event Report: GC AMERICA INC. COE-SOFT; RELINE MATERIAL

GC AMERICA INC. COE-SOFT; RELINE MATERIAL
Catalog Number 344011
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Swelling (2091)
Date of Event 09/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample received from patient or dental provider.Evaluation based on retain sample.
 
Event or Problem Description
Gc america inc.(gca) received report mw5065490 from fda on 27 oct 2016.The patient had voluntarily reported an event through fda's medwatch program on 17 oct 2016.The patient reported the following symptoms after procedure at a dental provider with coe-soft, a reline material: mouth stinging, tongue swelling and stinging, lips sore, mouth red, blistery rash around mouth, head felt as if on fire, sinuses stinging, and loose, clear drainage.Gca was not aware of this event until after receiving the report.Gca called the patient back on 27 oct 2016 for follow up.The patient stated the name of their dental provider.The patient stated they were allergic to latex and were concerned about ingredients in coe-soft product.The patient stated they had an immediate denture placed on (b)(6) 2016 with a few teeth extracted.The patient stated they went back to their dental provider a week later with some sore ears in their mouth.The dental provider placed a reline material to help fit the dentures.The patient stated they had noticed a few small bits of reline on their face and rinsed it off at the dental provider's practice.The patient noticed a rash on their face the next day and also felt what was like a burning sensation in their sinus area.The patient stated that their throat, neck, and front of ears felt swollen as well as sore under their tongue.The patient went back to the dental provider last month and had the reline removed.The patient stated they felt as though their mouth was sore and that their sinus kept draining with swelling under tongue and in front of ears.The patient stated that their dental provider did not see anything when they came back, removed the reline, and suggested they see an ear, nose, and throat (ent) doctor.The patient gave permission to contact their dental provider.There was no additional information provided by the patient.Gca called the dental provider on 27 oct 2016 for follow up.The dental provider verified coe-soft was used and supplied the lot number.The dental provider stated they had used coe-soft correctly and worked well with previous patients.The dental provider stated there were no signs of a reaction, but did remove the reline material.The dental provider stated they did not believe the reline material was the cause and would follow up with the patient.There was no additional information provided by the dental provider.

Brand Name
COE-SOFT
Common Device Name
RELINE MATERIAL
Manufacturer (Section D)
GC AMERICA INC.
3737 w. 127th st.
alsip IL 60803
MDR Report Key6075774
Report Number1410097-2016-00003
Device Sequence Number19233016
Product Code EBI
UDI-Device IdentifierD6583440111
UDI-PublicD6583440111
Combination Product (Y/N)N
PMA/510(K) Number
K070697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Expiration Date11/21/2018
Device Catalogue Number344011
Device Lot Number1511211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2016
Initial Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTURE
Outcome Attributed to Adverse Event Other;